Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 19, 2017, 6:33 PM CST for Menard County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 6:33 PM CST (00:33 UTC)
- Expired
- Feb 19, 2017, 7:00 PM CST
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Menard County, TX
The radar
The San Angelo radar (KSJT), 87 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
| Feb 19, 4:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
336
WUUS54 KSJT 200033
SVRSJT
TXC327-200100-
/O.NEW.KSJT.SV.W.0008.170220T0033Z-170220T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
633 PM CST SUN FEB 19 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Central Menard County in west central Texas...
* Until 700 PM CST
* At 633 PM CST, a severe thunderstorm was located 4 miles south of
Menard, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Menard around 645 PM CST.
Other locations impacted by this severe thunderstorm include The
Intersection Of US-83 And Highway 29 and The Intersection Of US-
83 And Ranch Road 1773.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3076 9977 3080 9994 3107 9986 3106 9961
3094 9962
TIME...MOT...LOC 0033Z 207DEG 36KT 3084 9982
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:27 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 19, 5:27 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 527 PM CST Sun Feb 19 2017 .AVIATION... /00Z TAFS/ Scattered convection continues across West Central Texas late this afternoon, producing occasional drops in cigs and vsbys all the way into IFR range. These storms will continue off and on through the remainder of the evening, with improving conditions after midnight for many locations. && .PREV DISCUSSION... /issued 321 PM CST Sun Feb 19 2017/ SHORT TERM... (Tonight and Tomorrow) For the middle of February, it seems an awful lot like early April across West Central Texas today. A few light showers moved across the area late this morning and into the early afternoon hours. Clouds broke up enough to allow better insolation and better instability, and showers have managed to grow into thunderstorms this afternoon. Best coverage has been across the east and northeast counties in the Heartland and Big Country. Better lift approaches this evening as the main upper level trough approaches. Air mass further west into the Concho Valley and Edwards Plateau has been capped so far today, but this will weaken this evening as the lift arrives. Convection should begin to blossom across the Concho Valley and Edwards Plateau this evening and then shift east. Best rain chances will be across the Heartland and Hill Country counties, with smaller chances further west. Rain in the east may continue into the morning hours on Monday across the extreme Northwest Hill Country, but should quickly shift east and out of the area. Warm again tomorrow with highs in the low to mid 70s. 07 LONG TERM... (Monday Night through Sunday) Dry and Unseasonably Warm... The long term forecast remains dry, with temperatures remaining well above seasonal normals through Thursday. The upper trough that will pass over the forecast area tomorrow will form a closed low which will move southeastward over the Gulf of Mexico by Tuesday. Drier air will dominate West Central Texas through the coming week with afternoon highs well above seasonal norms through Thursday. Highs on Tuesday will be in the 70s and highs Wednesday and Thursday will be in the 80s. The next cold front will move through the area on Friday and will lower afternoon highs on Friday and Saturday close to seasonal norms in the mid 60s. Morning lows on Saturday will be around seasonal norms in the upper 30s, but morning lows will warm back into the 40s on Sunday and Monday. Sunday and Monday afternoons highs will warm back into the 70s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 72 46 74 / 60 10 0 0 San Angelo 51 76 44 77 / 50 10 0 0 Junction 52 76 44 77 / 60 20 5 0 Brownwood 54 74 45 76 / 80 10 5 0 Sweetwater 51 72 47 75 / 50 5 0 0 Ozona 49 72 41 76 / 50 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Feb 19, 2:06 PM CST, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 206 PM CST Sun Feb 19 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 206 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms should become more widespread across West Central Texas this afternoon and tonight. A few of these storms may reach severe levels, mainly east of an Abilene to Sonora line. Although damaging winds and large hail will be the main threats, an isolated tornado can not be ruled out. The risk of severe storms will end tonight as the storms push east of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested later this afternoon or evening.
In the hours before
Special weather statement, Feb 19, 5:36 PM CST, 57 minutes before
Special Weather Statement National Weather Service San Angelo TX 536 PM CST SUN FEB 19 2017 TXZ113-127-200030- Jones TX-Taylor TX- 536 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JONES AND NORTHEASTERN TAYLOR COUNTIES UNTIL 630 PM CST... At 535 PM CST, Doppler radar was tracking a strong thunderstorm near Abilene, moving north at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hawley around 600 PM CST. Abilene around 605 PM CST. Nugent around 615 PM CST. Lueders and Avoca around 630 PM CST. Other locations impacted by this storm include Hodges, Funston, Impact, Lake Fort Phantom Hill, Kirby Lake and The Intersection Of US-180 And Farm Road 600. This includes Interstate 20 between Mile Markers 276 and 289. A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3236 9970 3240 9991 3288 9984 3286 9961 TIME...MOT...LOC 2335Z 190DEG 22KT 3247 9979 NAGLE
Special weather statement, Feb 19, 5:42 PM CST, 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
542 PM CST SUN FEB 19 2017
TXZ099-114-200045-
Throckmorton TX-Shackelford TX-
542 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHACKELFORD AND
THROCKMORTON COUNTIES UNTIL 645 PM CST...
At 542 PM CST, Doppler radar was tracking a strong thunderstorm over
Fort Griffin, or 14 miles south of Throckmorton, moving north at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Throckmorton around 620 PM CST.
Other locations impacted by this storm include The Intersection Of
US-283 And Ranch Road 209, The Intersection Of US-183 And US-
283, The Intersection Of US-380 And Highway 222, Us-
183 Near The Throckmorton-Stephens County Line and Us-
180 Near The Shackelford-Stephens County Line.
A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.
LAT...LON 3296 9895 3295 9900 3296 9910 3268 9910
3281 9942 3340 9935 3340 9896
TIME...MOT...LOC 2342Z 190DEG 21KT 3297 9924
NAGLESpecial weather statement, Feb 19, 5:47 PM CST, 46 minutes before
Special Weather Statement National Weather Service San Angelo TX 547 PM CST SUN FEB 19 2017 TXZ078-169-200030- Kimble TX-Sutton TX- 547 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBLE AND EXTREME EASTERN SUTTON COUNTIES UNTIL 630 PM CST... At 546 PM CST, Doppler radar was tracking a strong thunderstorm near Roosevelt, or 19 miles west of Junction, moving northeast at 35 mph. Dime size hail will be possible with this storm. This strong thunderstorm will be near... Roosevelt around 555 PM CST. Other locations impacted by this storm include I-10 Near The Sutton-Kimble County Line and Cleo. This includes Interstate 10 between Mile Markers 430 and 450. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3031 10006 3035 10020 3070 10012 3070 9969 TIME...MOT...LOC 2346Z 207DEG 31KT 3041 10009
Special weather statement, Feb 19, 5:54 PM CST, 39 minutes before
Special Weather Statement National Weather Service San Angelo TX 554 PM CST SUN FEB 19 2017 TXZ066-127-128-139-200100- Runnels TX-Callahan TX-Coleman TX-Taylor TX- 554 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALLAHAN...NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES UNTIL 700 PM CST... At 554 PM CST, Doppler radar was tracking a strong thunderstorm over Crews, or 13 miles east of Winters, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Novice around 605 PM CST. Lawn around 620 PM CST. Oplin around 625 PM CST. Dudley around 635 PM CST. Eula around 645 PM CST. Clyde around 655 PM CST. Baird around 700 PM CST. Other locations impacted by this storm include Goldsboro, Us- 283 Near The Coleman- Callahan County Line, Admiral, Lake Coleman, The Intersection Of US- 283 And Highway 36 and Hords Creek Reservoir. This includes Interstate 20 between Mile Markers 291 and 299. A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3166 9967 3180 9992 3245 9966 3235 9923 TIME...MOT...LOC 2354Z 204DEG 31KT 3191 9974 NAGLE
Special weather statement, Feb 19, 6:04 PM CST, 29 minutes before
Special Weather Statement National Weather Service San Angelo TX 604 PM CST SUN FEB 19 2017 TXZ114-128-200100- Shackelford TX-Callahan TX- 604 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES UNTIL 700 PM CST... At 604 PM CST, Doppler radar was tracking a strong thunderstorm near Baird, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Moran around 625 PM CST. Ibex around 640 PM CST. Other locations impacted by this storm include McCarty Lake and Us- 283 Near The Callahan-Shackelford County Line. This includes Interstate 20 between Mile Markers 298 and 322. A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3232 9913 3240 9955 3284 9942 3271 9910 TIME...MOT...LOC 0004Z 204DEG 30KT 3241 9931 NAGLE
Special weather statement, Feb 19, 6:29 PM CST, 4 minutes before
Special Weather Statement
National Weather Service San Angelo TX
629 PM CST SUN FEB 19 2017
TXZ073-139-200130-
Coleman TX-Concho TX-
629 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR COLEMAN AND NORTHEASTERN CONCHO
COUNTIES UNTIL 730 PM CST...
At 629 PM CST, Doppler radar was tracking a strong thunderstorm over
Stacy, or 17 miles east of Paint Rock, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Leaday around 635 PM CST.
Gouldbusk around 640 PM CST.
Voss around 645 PM CST.
Valera around 655 PM CST.
Santa Anna around 700 PM CST.
Coleman around 710 PM CST.
Burkett around 725 PM CST.
Other locations impacted by this storm include Echo, Mozelle,
Goldsboro, Fisk, Lake Coleman, Shields and Hords Creek Reservoir.
A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.
LAT...LON 3149 9936 3146 9943 3148 9944 3145 9946
3143 9952 3148 9954 3149 9960 3138 9961
3141 9973 3208 9971 3207 9919
TIME...MOT...LOC 0029Z 204DEG 39KT 3146 9963
NAGLEThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:04 PM CST | Special Weather Statement | SJT | Shackelford | 56 min |
| Feb 19, 6:29 PM CST | Special Weather Statement | SJT | Coleman | 61 min |
| Feb 19, 6:39 PM CST | Areal Flood Advisory | SJT | Coleman | 3 hr |
| Feb 19, 6:42 PM CST | Special Weather Statement | SJT | Kimble | 48 min |
| Feb 19, 6:52 PM CST | Areal Flood Advisory | SJT | Callahan, Shackelford | 3 hr |
| Feb 19, 7:27 PM CST | Flash Flood Warning | SJT | Callahan | 3 hr |
| Feb 19, 7:38 PM CST | Special Weather Statement | SJT | Callahan | 37 min |
| Feb 19, 7:58 PM CST | Special Weather Statement | SJT | McCulloch | 47 min |
| Feb 19, 8:27 PM CST | Special Weather Statement | SJT | Coleman | 63 min |
| Feb 19, 9:03 PM CST | Special Weather Statement | SJT | Brown | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.